On a quartic diophantine equation

R.J. Stroeker, B.M.M. Weger, de

    Research output: Contribution to journalArticleAcademicpeer-review

    6 Citations (Scopus)

    Abstract

    In this paper we consider the quartic diophantine equation 3(y2 – 1) = 2x2(x2 – 1) in integers x and y. We show that this equation does not have any other solutions (x, y) with x¿0 than those given by x = 0,1,2,3,6,91. Two approaches are emphasized, one based on diophantine approximation techniques, the other depends on the structure of certain quartic number fields.
    Original languageEnglish
    Pages (from-to)97-114
    JournalProceedings of the Edinburgh Mathematical Society. Series II
    Volume39
    Issue number1
    DOIs
    Publication statusPublished - 1996

    Fingerprint

    Dive into the research topics of 'On a quartic diophantine equation'. Together they form a unique fingerprint.

    Cite this